Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir/sustiva / Effexor/ X +GHB
Sep 1, 2006

With Combivir + Sustiva seemingly the most common starter ARV. X + GHB the most common Party drugs. What are the risk of the 4 combination. I'm also on 3x75mg of Effexor. Should I avoid close proximity in timing between taking Effexor and Susitva+ GHB?

Response from Dr. Henry

Ectasy (MDMA) should not be used at all if on a protease inhibitor particularly a regimen including ritonavir (commonly used as a booster with other protease inhibitors) due to the risk for apotentially lethal drug interaction. Formal studies of Sustiva with either MDMA or GHB have not been published to my knowledge. Though there may not be a direct drug interaction, rates of unsafe sex have been reported to increase when under the influence of either MDMA and/or GHB. Resistance to the 3TC in Combivir and to efavirenz (Sustiva) is fairly common in the HIV+ treated population so there is a risk for acquiring a strain of HIV resistant to one or both of those drugs in the setting of unsafe sex which could lead to failure of a Combivir + Sustiva regimen. KH



Previous
Body changing
Next
feels like a creepy crawly under my skin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement